| Catalog Number |
155702000 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Discomfort (2330)
| Date of Event |
09/28/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: the device catalog number is unknown; therefore, udi is unavailable.H6 component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Hcp is reporting to nca/bfarm: "since two years right-sided load-dependent discomfort at the thigh.Presentation in outpatient clinic (b)(6) 2023 with x-rays (external images) dated (b)(6) 2023.Hip joint right in 2 views: fractured revision stem depuy solution with fixed caudal portion and bone remodeling at the lateral cortex.Indication for stem revision right side was given.Revision surgery on (b)(6) 2023.".
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
Additional information was received and stated that there were no surgical delay reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : according to the information received, hcp is reporting to nca/bfarm: "since two years right-sided load-dependent discomfort at the thigh.Presentation in outpatient clinic (b)(6) 2023 with x-rays (external images) dated (b)(6) 2023.Hip joint right in 2 views: fractured revision stem depuy solution with fixed caudal portion and bone remodeling at the lateral cortex.Indication for stem revision right side was given.Revision surgery on (b)(6) 2023.The product was not returned to depuy synthes, however photos were provided for review.(b)(4).The photos investigation revealed that aml 10.5 mma 6.3 5/8 std 12/14 was broken at the medial part of the steam, there is ingrown tissue at the proximal part of the stem.Also, the concomitant devices (femoral head and liner) can be observed on the photos.With the information provided and based on the photos provided is not possible to determine a potential cause at this moment, however in support of the evaluation performed, the observed damage of the aml 10.5 mma 6.3 5/8 std 12/14 may have been caused by exposure to irregularities in the weight loading of the device and moments generated.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the aml 10.5 mma 6.3 5/8 std 12/14 would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review : product description: aml 10.5 mma 6.3 5/8 std 12/14 product code: 155702000 lot number: z54ej1000 dhr follow up with manufacturing site "jte warsaw mfg site.1) quantity manufactured: (b)(4).2) date of manufacture: 11/15/2005 3) any anomalies or deviations identified in dhr: none 4) expiry date: 11/11/2010.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : hcp is reporting to nca/bfarm: "since two years right-sided load-dependent discomfort at the thigh.Presentation in outpatient clinic (b)(6) 2023 with x-rays (external images) dated (b)(6) 2023.Hip joint right in 2 views: fractured revision stem depuy solution with fixed caudal portion and bone remodeling at the lateral cortex.Indication for stem revision right side was given.Revision surgery on (b)(6) 2023.The device associated with this report was returned to depuy synthes for evaluation.Visual analysis of the returned sample revealed that aml 10.5 mma 6.3 5/8 std 12/14 had fractured at the distal portion of the stem's body.Additionally, ingrown tissue can be observed at the proximal part of the implant.No other defects were observed.The ceramic head and poly liner were also returned for evaluation and no defects or damage that could have contributed to the reported event were observed.This device was implanted in 2006.The fracture surface was examined and no indications of material issues or anomalies were observed.Therefore, further material analysis activities beyond visual analysis were not performed.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables, anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device [155702000 / z54ej1000] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the aml 10.5 mma 6.3 5/8 std 12/14 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : 1) quantity manufactured: (b)(4), 2) date of manufacture: 11/15/2005, 3) any anomalies or deviations identified in dhr: none, 4) expiry date: 11/11/2010, 5) ifu: ifu-0902-00-701.Device history review : a manufacturing record evaluation was performed for the finished device [155702000 / z54ej1000] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.